Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 29, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 29, 2021, 4:18 PM EDT for Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 4:18 PM EDT (20:18 UTC)
Expired
Aug 29, 2021, 4:45 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
40

County Hendry County, FL

The radar

The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2240 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2240 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WWUS82 KMFL 292018
SPSMFL

Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sun Aug 29 2021
 
FLZ066-070-292045-
Hendry FL-Inland Collier County FL-
418 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of north central
Collier and southwestern Hendry Counties through 445 PM EDT...

At 418 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2642 8156 2654 8156 2659 8128 2631 8117
      2621 8157 2642 8164
TIME...MOT...LOC 2018Z 068DEG 13KT 2646 8135 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:50 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 29, 1:50 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
150 PM EDT Sun Aug 29 2021

.SHORT TERM (Rest of Today - Monday)...

High pressure with east/southeasterly winds across the region.
Lingering moisture, particularly in the low-levels, with
precipitable water values around 2 inches. This moisture has allowed
for a few isolated showers over the east coast. Given the
east/southeasterly breeze convection will focus over the interior
and west coast this afternoon. Scattered showers and thunderstorms
with main impacts being gusty winds and lightning strikes.

Pretty much the same pattern as we begin the week tomorrow. High
pressure remains in place with a little lighter easterly wind flow.
A typical summertime pattern across South Florida with scattered
showers and storms, with the greater rain chances over the interior
and Gulf coast in the afternoon and evening. Main impacts will
be brief gusty winds and lightning strikes.

High temperatures will be in the low to mid 90s with heat index
values in the triple digits.

.LONG TERM...

Monday Night through Sunday:

Ida should undergo extratropical transition while progressing from
the Southern Appalachians towards New England. As the broader trough
advances towards the Eastern Seaboard this will displace ridging
across our area towards the south with time. As a result the
steering flow will gradually become south to southwest through late
week, with a dominant Gulf Breeze evolving each afternoon. Thus the
better focus for afternoon and evening shower and storm development
shifts towards the interior and east coast areas. Some drier air may
limit coverage somewhat towards mid week, with an increase looking
more likely for late week into the weekend as the upper trough moves
closer and deeper moisture works back in to the region. For now
didn't stray from the statistically weighted and model consensus
blended PoPs but an increase is certainly possible as the signal for
increased coverage becomes clearer. Temperatures should be seasonal,
although they could be warmer than average at times for the east
coast metro areas whenever a westerly component to the steering flow
evolves.

&&

.AVIATION(18Z TAFS)...

Mainly VFR conditions will prevail throughout the period. Showers
and thunderstorms will focus mainly over the interior and Gulf coast
this afternoon, VCTS for KAPF. Brief MVFR/IFR conditions possible if
a storm passes directly over the terminal, will be handled with
amendments. Light and variable winds overnight. Easterly winds a
typical summertime pattern tomorrow.

&&

.MARINE...

High pressure remains over the Western Atlantic and will
dominate the South Florida weather pattern for much of the week
ahead. This will keep  east/southeast wind flow along with scattered
showers and thunderstorms over the local waters.Seas in the Gulf of
Mexico will continue to diminish throughout the day today and
tomorrow.

&&

.BEACHES...

There is a moderate risk of rip currents at all South Florida
beaches. An elevated risk of rip currents may remain at east coast
beaches Monday, although the winds will be diminishing a residual
current may remain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  91  77  92 /  10  40  10  40
West Kendall     76  92  76  92 /  10  40  20  40
Opa-Locka        77  92  76  92 /  10  50  10  40
Homestead        76  90  76  90 /  10  30  20  40
Fort Lauderdale  79  89  78  90 /  20  40  10  40
N Ft Lauderdale  79  89  78  90 /  20  40  10  40
Pembroke Pines   77  91  76  91 /  20  50  10  40
West Palm Beach  77  90  76  92 /  20  40  10  30
Boca Raton       79  89  77  90 /  20  40  10  30
Naples           76  90  76  90 /  30  30  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Beaches/Marine...Kelly
Monday Night through Sunday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 29, 9:26 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
926 AM EDT Sun Aug 29 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
926 AM EDT Sun Aug 29 2021

...MODERATE RISK OF RIP CURRENTS ALL BEACHES...
...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of Rip Currents along the
all beaches of South Florida.

Thunderstorms: isolated to scattered thunderstorms possible today,
with highest chances over interior and west coast locations. Locally
gusty winds, frequent lightning, and heavy rainfall possible with any
thunderstorms.

Wind: Locally gusty winds will be possible with the stronger showers
and thunderstorms.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over local South Florida waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered showers and thunderstorm impacts will continue through the
rest of the forecast period with locally gusty winds, frequent
lightning, and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 29, 2:54 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT Sun Aug 29 2021

FLZ069-070-291945-
Coastal Collier County FL-Inland Collier County FL-
254 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of west central Collier
County through 345 PM EDT...

At 254 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Naples
Park, or near Naples, moving southwest at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Naples, Naples Park, Vineyards, Naples Manor, East Naples, North
Naples, Lely Resort, Pelican Bay, Lely and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8172
      2606 8172 2604 8184
TIME...MOT...LOC 1854Z 066DEG 6KT 2624 8179

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CWC
Special weather statement, Aug 29, 3:38 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
338 PM EDT Sun Aug 29 2021

FLZ066-070-292030-
Hendry FL-Inland Collier County FL-
338 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of northeastern Hendry
County through 430 PM EDT...

At 338 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Devils Garden, or 7 miles south of
Montura, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Montura and Devils Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2665 8091 2640 8100 2645 8132 2675 8125
TIME...MOT...LOC 1938Z 098DEG 7KT 2654 8108

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 29, 3:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Sun Aug 29 2021

FLZ069-070-292030-
Coastal Collier County FL-Inland Collier County FL-
343 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of southwestern Collier
County through 430 PM EDT...

At 343 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Meade, or 8 miles southeast of
Naples, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, East Naples, Lely Resort, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Lely, Rookery Bay Aquatic
Preserve and Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2613 8184 2617 8166 2599 8156 2588 8179
      2599 8184
TIME...MOT...LOC 1943Z 066DEG 7KT 2606 8170

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 29, 3:56 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Sun Aug 29 2021

FLZ066-069-070-292030-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
356 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 430 PM EDT...

At 356 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 12 miles
north of Copeland, or 14 miles southeast of Ave Maria, moving
southwest at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Golden Gate Estates, Hendry Correctional, Copeland, Big Cypress
National Preserve, Miles City, Sunniland, Fakahatchee Strand State
Preserve, Jerome, Deep Lake, Intersection I-75 And Everglades Blvd
and Picayune Strand State Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2633 8121 2607 8112 2590 8122 2593 8147
      2623 8157
TIME...MOT...LOC 1956Z 065DEG 7KT 2614 8133

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Aug 29, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Sun Aug 29 2021

FLZ066-070-292045-
Hendry FL-Inland Collier County FL-
418 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of north central
Collier and southwestern Hendry Counties through 445 PM EDT...

At 418 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Immokalee, moving west at 15 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2642 8156 2654 8156 2659 8128 2631 8117
      2621 8157 2642 8164
TIME...MOT...LOC 2018Z 068DEG 13KT 2646 8135

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:54 PM EDTSpecial Weather StatementMFLCollier51 min
Aug 29, 3:38 PM EDTSpecial Weather StatementMFLHendry52 min
Aug 29, 3:43 PM EDTSpecial Weather StatementMFLCollier47 min
Aug 29, 3:56 PM EDTSpecial Weather StatementMFLCollier34 min
Aug 29, 4:31 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 29, 4:45 PM EDTSpecial Weather StatementMFLCollier30 min
Aug 29, 6:36 PM EDTSpecial Weather StatementMFLHendry24 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.